Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 4, NWS Corpus Christi, TX

February 25, 20134 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 25, 2013, 4:08 PM CST for 4 counties in Texas. It took effect at Feb 25, 2013, 7:00 PM CST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2013, 4:08 PM CST (22:08 UTC)
In effect from
Feb 25, 2013, 7:00 PM CST
Expired
Feb 25, 2013, 9:00 PM CST
In force
2 hr
Issued by
NWS Corpus Christi, TX

Counties Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 20 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 861 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
861 J/kg
Mixed-layer CIN
-274 J/kg
Mixed-layer LCL
866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

122 
WWUS74 KCRP 252208
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
408 PM CST MON FEB 25 2013

...HIGH WIND WARNING NOW IN EFFECT FOR PORTIONS OF THE COASTAL
PLAINS AND BEND...

.VERY STRONG NORTHWEST WINDS WILL PERSIST FOR A COUPLE MORE HOURS
LATE THIS AFTERNOON AND EARLY THIS EVENING BEFORE WINDS BEGIN TO
DIMINISH.

TXZ241>244-260000-
/O.UPG.KCRP.WI.Y.0003.000000T0000Z-130226T0200Z/
/O.NEW.KCRP.HW.W.0001.130225T2208Z-130226T0000Z/
/O.NEW.KCRP.WI.Y.0004.130226T0000Z-130226T0200Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
408 PM CST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT UNTIL 8 PM CST THIS EVENING.

* TIMING...VERY STRONG NORTHWEST WINDS THROUGH ROUGHLY 6 PM BEFORE
  WINDS GRADUALLY DECREASE IN INTENSITY.

* WINDS...NORTHWEST SUSTAINED 40 TO NEAR 50 MPH WITH GUSTS FROM
  50 TO OCCASIONALLY OVER 55 MPH...DIMINISHING TO 30 TO 40 MPH
  EARLY THIS EVENING.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED OBJECTS
  WILL ALSO BE BLOWN AROUND AND DAMAGED. MINOR PROPERTY DAMAGE MAY
  OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ229>234-239-240-245>247-260000-
/O.CON.KCRP.WI.Y.0003.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
408 PM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON 
  THROUGH THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BY 8 PM 
  THIS EVENING. 

* WINDS...NORTHWEST SUSTAINED 30 TO 40 MPH WITH GUSTS FROM 45 TO
  OCCASIONALLY OVER 50 MPH...DIMINISHING TO 20 TO 30 MPH LATER
  THIS EVENING.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED 
  OBJECTS WILL ALSO BE BLOWN AROUND AND DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

&&

$$

HART/KEYS/BARRON
4 follow-up statements
575 
WWUS74 KCRP 252350
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
550 PM CST MON FEB 25 2013

...HIGH WIND WARNING EXTENDED UNTIL 7PM CST...

.VERY STRONG NORTHWEST WINDS WILL PERSIST INTO THE EARLY EVENING
HOURS. WINDS WILL THEN GRADUALLY DECREASE IN INTENSITY THROUGH
MID TO LATE EVENING.

TXZ241>244-260200-
/O.EXT.KCRP.HW.W.0001.000000T0000Z-130226T0100Z/
/O.EXT.KCRP.WI.Y.0004.130226T0100Z-130226T0200Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
550 PM CST MON FEB 25 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...VERY STRONG NORTHWEST WINDS THROUGH ROUGHLY 7 PM 
  BEFORE WINDS GRADUALLY DECREASE IN INTENSITY. 

* WINDS...NORTHWEST SUSTAINED 40 TO 45 MPH WITH GUSTS FROM 50 TO
  OCCASIONALLY OVER 55 MPH...DIMINISHING TO SUSTAINED 30 TO 40 MPH
  EARLY THIS EVENING.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED 
  OBJECTS WILL ALSO BE BLOWN AROUND AND DAMAGED. MINOR PROPERTY 
  DAMAGE MAY OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ229>234-239-240-245>247-260200-
/O.CON.KCRP.WI.Y.0003.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
550 PM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THIS AFTERNOON 
  THROUGH THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BY 8 PM 
  THIS EVENING. 

* WINDS...NORTHWEST SUSTAINED 30 TO 40 MPH WITH GUSTS FROM 45 TO 
  OCCASIONALLY OVER 50 MPH...DIMINISHING TO 20 TO 30 MPH LATER 
  THIS EVENING. 

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED 
  OBJECTS WILL ALSO BE BLOWN AROUND AND DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

&&

$$

HART/KEYS
701 
WWUS74 KCRP 260052
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CST MON FEB 25 2013

...HIGH WIND WARNING ALLOWED TO EXPIRE...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST...

.THE STRONGEST NORTHWEST WINDS HAVE PEAKED IN INTENSITY BUT
OVERALL WINDS WILL REMAIN HIGH THROUGH 8PM. A GRADUAL DECREASE IN
INTENSITY SHOULD CONTINUE THEREAFTER.

TXZ241>244-260200-
/O.EXP.KCRP.HW.W.0001.000000T0000Z-130226T0100Z/
/O.CON.KCRP.WI.Y.0004.130226T0100Z-130226T0200Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
652 PM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS CONTINUING INTO THE EARLY
  EVENING HOURS.

* WINDS...NORTHWEST SUSTAINED 30 TO 40 MPH WITH GUSTS FROM 40 TO
  45 MPH.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED OBJECTS
  WILL ALSO BE BLOWN AROUND AND DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

&&

$$

TXZ229>234-239-240-245>247-260200-
/O.CON.KCRP.WI.Y.0003.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
652 PM CST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS CONTINUING INTO THE EARLY
  EVENING HOURS..

* WINDS...NORTHWEST SUSTAINED 25 TO 35 MPH WITH GUSTS TO AROUND
  40 MPH.

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED 
  OBJECTS WILL ALSO BE BLOWN AROUND AND DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

&&

$$

HART/KEYS
728 
WWUS74 KCRP 260155
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CST MON FEB 25 2013

...WIND ADVISORY EXTENDED UNTIL 9 PM CST FOR SOUTHERN COASTAL BEND
AND PLAINS...

.GUSTY WINDS IN EXCESS OF 40 MPH PERSIST ACROSS THE SOUTHERN
COASTAL BEND AND PLAINS. THUS...THE WIND ADVISORY IS BEING
EXTENDED.

TXZ229>234-239-240-245>247-260300-
/O.CAN.KCRP.WI.Y.0003.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-ARANSAS-
REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
755 PM CST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
WIND ADVISORY FOR THE BRUSH COUNTRY AND NORTHERN COASTAL BEND. 

WHILE GUSTY WINDS MAY OCCASIONALLY OCCUR OVER THE NEXT HOUR.
OVERALL...A GENERAL WEAKENING OF THE WINDS WILL CONTINUE THROUGH
THE REST OF THE EVENING.

$$

TXZ241>244-260300-
/O.EXT.KCRP.WI.Y.0004.000000T0000Z-130226T0300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
755 PM CST MON FEB 25 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...STRONG NORTHWEST WINDS CONTINUING INTO THE MID EVENING
  HOURS.

* WINDS...NORTHWEST SUSTAINED 25 TO 35 MPH WITH GUSTS FROM 40 TO 
  45 MPH. 

* IMPACTS...STRONG WIND SPEEDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE...UNSECURED 
  OBJECTS WILL ALSO BE BLOWN AROUND AND DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 30 MPH OR
GREATER...OR WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED.
MOTORIST SHOULD USE EXTRA CAUTION WHILE TRAVELING. SECURE LAWN
FURNITURE...GARBAGE CANS AND OTHER ITEMS THAT COULD BE BLOWN
AROUND.

&&

$$

HART
392 
WWUS74 KCRP 260252
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 PM CST MON FEB 25 2013

TXZ241>244-260400-
/O.EXP.KCRP.WI.Y.0004.000000T0000Z-130226T0300Z/
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS
852 PM CST MON FEB 25 2013

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO DECREASE IN
INTENSITY THROUGH THE REMAINDER OF THE EVENING. THEREFORE...THE
WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:52 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Feb 25, 11:52 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1152 AM CST MON FEB 25 2013

.DISCUSSION...NO MAJOR CHANGES TO THE GRIDS BUT DID INCREASE
DAYTIME TEMPS A FEW DEGREES. WIND ADVISORY REMAINS IN PLACE AS
WELL AS THE RED FLAG WARNINGS AND GALE WARNINGS WITH STRONG WINDS
DEVELOPING ACROSS ALL OF SOUTH TEXAS. WINDS ARE ON THE HIGH END OF
THE WIND ADVISORY...WITH CONCERNS OF BRIEFLY HITTING HIGH WIND
WARNING. HOWEVER...AM THINKING THAT THE STRONGEST WINDS WILL BE
OCCURRING NOW...AND REMAIN STEADY THROUGH THE REST OF THE
AFTERNOON. WILL CONTINUE TO MONITOR TRENDS.

&&

.AVIATION...MAIN CONCERNS DEAL WITH WIND THROUGH THE TAF PERIOD.
A STRONG WEATHER SYSTEM OVER THE PANHANDLE IS CONTRIBUTING TO THE
STRONG TO VERY STRONG WINDS OVER SOUTH TEXAS. EXPECTING W-NW WINDS
SUSTAINED 25-35 KNOTS WITH GUSTS OF 35-45 KNOTS THROUGH MUCH OF
THE AFTERNOON INTO EARLY EVENING. WINDS WILL BE SLOW TO
DIMINISH...WITH EVENING WINDS STILL GUSTING NEAR 25 KNOTS.
DECOUPLING LATE TONIGHT WILL HAVE WINDS DROPPING TO 12-15 KNOTS
AROUND 04Z-06Z FOR THE TAF SITES...THEN BELOW 10 KTS BEYOND 06Z.
THE WINDS ARE ALSO KICKING UP DUST...ALLOWING FOR VISIBILITIES TO
DROP...AVERAGING 6 MILE VISIBILITIES ACROSS THE WESTERN
SITES...WITH BRIEF MVFR VISIBILITIES POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 514 AM CST MON FEB 25 2013/

DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 12Z TAF'S.

AVIATION...A STRONG COLD FRONT CURRENTLY MOVING THROUGH S TX IS
EXPECTED TO REACH THE COASTLINE BETWEEN 12-14Z. THE BDRY WILL
IMPROVE VSBY AND CIGS TO VFR LEVELS...HOWEVER WINDS WILL SHIFT TO THE
NW AND SIGNIFICANTLY INCREASE WITH GUSTS UP TO 40KT...POSSIBLY
HIGHER IN SOME LOCATIONS. VERY STRONG WINDS WILL PERSIST THROUGH
THE AFTERNOON BEFORE DECREASING THIS EVENING. VFR CONDITIONS AND
WEAKENING WINDS CAN BE EXPECTED TONIGHT INTO TUE.

PREV DISCUSSION... /ISSUED 456 AM CST MON FEB 25 2013/

SHORT TERM (TODAY THROUGH TUESDAY)...AREAS OF FOG PERSISTS ACROSS
THE CWA THIS MORNING...HOWEVER VSBY'S HAVE IMPROVED SOMEWHAT OVER
THE LAND DUE TO WINDS VEERING MORE TO THE S. AM EXPECTING THE FOG TO
DISSIPATE ONCE A STRONG COLD FRONT PUSHES THROUGH THE CWA LATER THIS
MORNING. THE STRONG COLD FRONT IS BEGINNING TO PUSH INTO THE NW CWA
AND IS EXPECTED TO REACH THE COASTLINE AROUND 12-13Z. A VERY STRONG
NW WIND AND DRIER CONDITIONS WILL FILTER INTO S TX IN THE WAKE OF
THE COLD FRONT. DID NOT GO QUITE AS STRONG WITH WIND SPEEDS AS THE
GFS MOS GUIDANCE SUGGESTED (35-45KT SUSTAINED)...BUT DID GO HIGHER
THAN NAM MOS. THIS PUTS THE ENTIRE CWA IN A HIGH END WIND ADVISORY.
GUSTS ARE EXPECTED TO BE 40-45MPH...WITH A FEW GUSTS AS HIGH AS
50MPH POSSIBLE. MUCH DRIER CONDITIONS COMBINED WITH THE VERY STRONG
WINDS WILL ALSO RESULT IN ALL OF S TX IN AN EXTREME FIRE DANGER
THREAT.

AS FOR PRECIP...THE MOISTURE IS LIMITED ACROSS THE CWA ALONG WITH A
STRONG CAPPING INVERSION. LIMITED MOISTURE BENEATH THE CAP MAY BE
SUFFICIENT FOR A WEAK LINE OF -SHRAS TO DVLP ALONG THE FRONTAL BDRY
LATER THIS MORNING...MAINLY ACROSS THE NE CWA WHERE THE MOISTURE IS
DEEPER WITH A WEAKER CAP. ONCE THE FRONT PUSHES THROUGH...SKIES ARE
EXPECTED TO CLR FROM W TO E THRU THE AFTERNOON. KEPT MX TEMPS COOLER
THAN WHAT GUIDANCE PROGD DUE TO THE STRONG CAA. THE CAVEAT WILL BE
THE DOWNGLIDING NW WIND AND DRY SUNNY CONDITIONS AND WHETHER THAT
WILL WARM TEMPS MORE THAN ANTICIPATED. WINDS DECREASE TONIGHT BUT
REMAIN ELEVATED ENOUGH TO KEEP TEMPS FROM BOTTOMING OUT...BUT WILL
STILL BE A CHILLY NIGHT WITH TEMPS IN THE UPPER 30S TO LOWER 40S.
TUE IS EXPECTED TO BE SUNNY WITH LIGHT WINDS AND MILD TEMPS.

MARINE...A STRONG COLD FRONT IS EXPECTED TO PUSH ACROSS THE COASTAL
WATERS LATER THIS MORNING RESULTING IN VERY STRONG NW WINDS
DEVELOPING IN ITS WAKE. WINDS ARE EXPECTED TO STRENGTHEN TO GALE
FORCE WITH GUSTS TO 40-45KTS. A GALE WARNING IS IN EFFECT FOR TODAY
AND THIS EVENING. SEAS ARE EXPECTED TO QUICKLY BUILD TO NEAR 12FT
ACROSS THE OFFSHORE WATERS. WINDS AND SEAS ARE EXPECTED TO SUBSIDE
OVERNIGHT INTO TUE.

FIRE WEATHER...VERY STRONG NW WINDS ARE EXPECTED TO DVLP TODAY IN
AS A COLD FRONT PUSHES THRU THE AREA. MUCH DRIER CONDITIONS BEHIND
THE FRONT WILL COMBINE WITH THE VERY STRONG WINDS LEADING TO AN
EXTREME FIRE DANGER THREAT ACROSS ALL OF S TX TODAY. A RED FLAGE
WARNING IS IN EFFECT FOR TODAY.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...AN UPPER DISTURBANCE...
CURRENTLY ENTERING THE NW CONUS...EXPECTED TO MOVE ACRS THE
PLAINS/MIDWEST (GFS/ECMWF DETERMINISTIC) AND RESULT IN A WEAK COLD
FRONT ACRS THE CWA/MSA BY LATE WED. NO SIGNIFICANT PCPN EXPECTED
ALONG THE FRONT OWING TO LIMITED MSTR. THEN A TRANSITION TO A HIGH
AMPLITUDE PATTERN (RIDGE NEAR THE WEST COAST AND TROUGH EAST)
SUFFICIENT TO GENERATE A SURGE OF MSLP OVER THE CWA/MSA FRIDAY/SAT.
THUS PREDOMINATE NORTH SFC WIND EXPECTED OVER MUCH OF THE PERIOD.
DRY CONDITIONS ALSO EXPECTED (GFS PWAT VALUES). AT LEAST SCEC
CONDITIONS EXPECTED OVER THE COASTAL WATERS LATE WED/EARLY THU AND
AGAIN LATE FRIDAY/SAT. COLD FRONT/MSLP SURGES WILL CONTRIBUTE TO
COOL NIGHTTIME TEMPS WITH READINGS PREDOMINATELY IN THE 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  42  72  48  76  /  10   0   0   0  10
VICTORIA          67  38  69  43  71  /  10   0   0   0  10
LAREDO            71  43  77  51  77  /  10   0   0   0   0
ALICE             70  40  73  44  77  /  10   0   0   0  10
ROCKPORT          70  48  67  53  70  /  10   0   0   0  10
COTULLA           67  37  73  45  73  /  10   0   0   0  10
KINGSVILLE        72  41  74  44  77  /  10   0   0   0  10
NAVY CORPUS       72  48  69  55  72  /  10   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...GALE WARNING UNTIL 3 AM CST TUESDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...COASTAL
     WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20
     NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

&&

CB/85...AVIATION
Hazardous weather outlook, Feb 25, 5:18 AM CST, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
518 AM CST MON FEB 25 2013

TXZ229>234-239>247-261130-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
518 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
TODAY BEHIND A COLD FRONT. A RED FLAG WARNING IS IN EFFECT.

A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR VERY STRONG WINDS
DEVELOPING BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
518 AM CST MON FEB 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

GALE WARNINGS ARE IN EFFECT FOR THE BAYS AND GULF WATERS TODAY
AND TONIGHT. WINDS WILL SLOWLY IMPROVE THIS EVENING OVER
THE BAYS...HOWEVER SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY
PERSIST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS MAY OCCUR WEDNESDAY NIGHT/THURSDAY
MORNING...AND AGAIN FRIDAY NIGHT/SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/WC

In the hours before

Local storm report, Feb 25, 2:22 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST 3 ESE ALICE             27.74N 98.03W
02/25/2013  M59 MPH          JIM WELLS          TX   ASOS

&&

HART
Special weather statement, Feb 25, 3:17 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CST MON FEB 25 2013

TXZ232-241>244-260100-
BEE-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...BEEVILLE...ALICE...ORANGE GROVE...
KINGSVILLE...CORPUS CHRISTI...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS
317 PM CST MON FEB 25 2013

...LOW VISIBILITIES DUE TO BLOWING DUST ACROSS THE SOUTHERN
COASTAL BEND...

STRONG SUSTAINED NORTHWEST WINDS OF 35 TO 45 MPH WILL CONTINUE
THROUGH THE EARLY EVENING HOURS OVER THE MUCH DRY LANDS OF THE
SOUTHERN COASTAL BEND. AS A RESULT...BLOWING DUST WITH LOW
VISIBILITIES IS BEING EXPERIENCED ACROSS SOUTHERN JIM
WELLS...KLEBERG...NUECES...SAN PATRICIO AND BEE COUNTY. GENERAL
VISIBILITIES WILL RANGE FROM 2 TO 5 MILES. HOWEVER...A FEW
LOCATIONS WILL EXPERIENCE VISIBILITIES DROPPING TO NEAR ONE-
QUARTER OF A MILE. MOTORISTS ARE URGED TO TAKE PRECAUTION AS
VISIBILITIES MAY DROP UNEXPECTEDLY. WINDS WILL SLOWLY DIMINISH
INTO THE EVENING HOURS.

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 8:57 PM CSTMarine Dense Fog AdvisoryCRP12 hr
Feb 25, 4:08 PM CSTHigh Wind WarningCRPJim Wells, Kleberg, Nueces, San Patricio3 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.